Central Anticholinergic Syndrome Associated With Atropine: Case Report


Creative Commons License

Orhan F. Ö. , Şenoğlu N., Bağcıoğlu E., Demirkıran H.

Anatol J Clin Investig, vol.2, no.1, pp.45-46, 2008 (Peer-Reviewed Journal)

  • Publication Type: Article / Case Report
  • Volume: 2 Issue: 1
  • Publication Date: 2008
  • Journal Name: Anatol J Clin Investig
  • Page Numbers: pp.45-46

Abstract

We report a case of anticholinergic syndrome after Atropine treatment for organophosphate poisoning in a young patient. Manifestations of anticholinergic syndrome may range from excitatory symptoms, including delirium and agitation, to central nervous system depression, stupor and coma. These reactions are related to the considerable interpersonal variation in susceptibility to Atropine, to the extent that toxic effects may occur at the usual therapeutic doses. Clinicians should watch for symtoms in patients with altered mental status following therapy with Atropine.